Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/198887
Type: Artigo de periódico
Title: Asymptotic Behavior Of The Scaled Mutation Rate Estimators.
Author: Pinheiro, Hildete P
Kiihl, Samara F
Pinheiro, Aluísio
dos Reis, Sérgio F
Abstract: Important aspects of population evolution have been investigated using nucleotide sequences. Under the neutral Wright-Fisher model, the scaled mutation rate represents twice the average number of new mutations per generations and it is one of the key parameters in population genetics. In this study, we present various methods of estimation of this parameter, analytical studies of their asymptotic behavior as well as comparisons of the distribution's behavior of these estimators through simulations. As knowledge of the genealogy is needed to estimate the maximum likelihood estimator (MLE), an application with real data is also presented, using jackknife to correct the bias of the MLE, which can be generated by the estimation of the tree. We proved analytically that the Waterson's estimator and the MLE are asymptotically equivalent with the same rate of convergence to normality. Furthermore, we showed that the MLE has a better rate of convergence than Waterson's estimator for values of the parameter greater than one and this relationship is reversed when the parameter is less than one.
Subject: Algorithms
Base Sequence
Dna
Evolution, Molecular
Genetics, Population
Likelihood Functions
Models, Genetic
Mutagenesis
Mutation
Phylogeny
Citation: Biometrical Journal. Biometrische Zeitschrift. v. 52, n. 3, p. 400-16, 2010-Jun.
Rights: fechado
Identifier DOI: 10.1002/bimj.200900014
Address: http://www.ncbi.nlm.nih.gov/pubmed/20533409
Date Issue: 2010
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File SizeFormat 
pmed_20533409.pdf685.9 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.